Alert archive / Michigan / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 22, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at May 25, 2001, 4:26 PM EDT for Washtenaw County, Michigan. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 25, 2001, 4:26 PM EDT (20:26 UTC)
- Expired
- May 25, 2001, 5:00 PM EDT
- In force
- 34 min
- Issued by
- NWS Detroit, MI
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Washtenaw County, MI
The radar
The Detroit radar (KDTX), 53 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDTX 252026 SVRDTX MIC161-252100- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 426 PM EDT FRI MAY 25 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WASHTENAW COUNTY IN SOUTHEAST MICHIGAN * UNTIL 500 PM EDT * AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER YPSILANTI...MOVING NORTH AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... YPSILANTI THROUGH 435 PM EDT SALEM AT 450 PM EDT WHITMORE LAKE AT 455 PM EDT THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO ONE INCH IN DIAMETER. HAIL OF THIS SIZE MAY DAMAGE WINDOWS...ALUMINUM SIDING...OR VEHICLES...IF ACCOMPANIED BY STRONG WIND GUSTS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4212 8370 4210 8356 4244 8356 4243 8376 BGM JZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:35 PM EDT, 51 minutes earlier.
Area forecast discussion, May 25, 3:35 PM EDT, 51 minutes before
SOUTHEAST MICHIGAN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 335 PM EDT FRI MAY 25 2001 NEXT LOBE ROTATING AROUND UPPER LOW IN NORTHERN INDIANA IS BRINGING WIDESPREAD SHOWERS AND THUNDERSTORMS TO THE CWA LATE THIS AFTERNOON. THESE SHOULD CONTINUE WELL INTO THE EVENING HOURS BUT WEAKEN CONSIDERABLY AS WE APPROACH MIDNIGHT. ENOUGH FORCING LAYING AROUND THOUGH TO KEEP A FEW SHOWERS GOING PAST THE MIDNIGHT TIME FRAME. OUTSIDE OF THAT... MODELS ARE IN VIRTUAL AGREEMENT ON STACKED LOW REMAINING/MEANDERING OVER THE REGION WITH ONE IMPULSE AFTER ANOTHER PINWHEELING AROUND THE LOW. IN SHORT... THERE WILL BE PERIODS OF RAIN... WITH BRIEF INTERVALS WITH BREEAKS IN CLOUD COVER... AND A LOT OF PERSISTENCE. PREFER WETTER AVN POPS AND COOLER AVN TEMPS GIVEN THE BIG SLUG OF DEEPER MOISTER THE MODELS LOCK IN PLACE OVER THE STATE. .DTX...NONE.
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 4:49 PM EDT | Severe Thunderstorm Warning | DTX | Monroe | 41 min |
| May 25, 4:56 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw | 34 min |
| May 25, 6:13 PM EDT | Severe Thunderstorm Warning | DTX | Saginaw | 62 min |
| May 25, 6:14 PM EDT | Tornado Warning | DTX | Oakland | 46 min |
| May 25, 6:58 PM EDT | Severe Thunderstorm Warning | DTX | Saginaw | 47 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.